Alert archive / North Carolina / Flash Flood Warnings in 2016

Flash Flood Warning 10, NWS Newport/Morehead City, NC

October 8, 2016Beaufort County, Pamlico County, North Carolina

NWS Newport/Morehead City, NC issued this flash flood warning at Oct 8, 2016, 5:26 PM EDT for Beaufort County, Pamlico County, North Carolina. It was in force for 14 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2016, 5:26 PM EDT (21:26 UTC)
Expired
Oct 9, 2016, 7:30 AM EDT
In force
14 hr
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Flood severity
None

Counties Beaufort County, NC, Pamlico County, NC

The radar

The Morehead City radar (KMHX), 70 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 10:48 PM EDTFLASH FLOODHobucken, NC2 TO 3 FEET OF WATER ON AREA ROADS. SIMILAR CONDITIONS REPORTED IN LOWLAND AND FLORENCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 322 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

552 
WGUS52 KMHX 082126
FFWMHX
NCC013-137-090330-
/O.NEW.KMHX.FF.W.0010.161008T2126Z-161009T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
526 PM EDT SAT OCT 8 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  PAMLICO COUNTY IN NORTH CAROLINA...

* UNTIL 1130 PM EDT SATURDAY

* AT 525 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY AS ADDITIONAL HEAVY RAINS
  MOVE THROUGH THE AREA THIS EVENING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WASHINGTON...RIVER ROAD...BELHAVEN...RANSOMVILLE...PINETOWN...
  AURORA FERRY TERMINAL...MINNESOTT BEACH FERRY...GOOSE CREEK STATE
  PARK...BAYVIEW FERRY TERMINAL...BAYBORO...CHOCOWINITY...ALLIANCE...
  ARAPAHOE...AURORA...WASHINGTON PARK...MINNESOTT BEACH...
  STONEWALL...VANDEMERE...MESIC AND PANTEGO.

ADDITIONAL RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE POSSIBLE IN THE
WARNED AREA THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3566 7699 3571 7685 3570 7664 3556 7647
      3551 7672 3551 7664 3539 7658 3543 7673
      3534 7674 3526 7647 3514 7672 3513 7673
      3517 7657 3515 7654 3496 7680 3515 7699
      3525 7690 3542 7719 3555 7709 3574 7717

$$

8
2 follow-up statements
553 
WGUS72 KMHX 090124
FFSMHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
924 PM EDT SAT OCT 8 2016

NCC013-137-090330-
/O.CON.KMHX.FF.W.0010.000000T0000Z-161009T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT NC-PAMLICO NC-
924 PM EDT SAT OCT 8 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
BEAUFORT AND PAMLICO COUNTIES...

AT 922 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA.  5 TO 7 INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS
ALREADY OCCURRING AND WILL CONTINUE THROUGH THE EVENING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WASHINGTON...RIVER ROAD...BELHAVEN...RANSOMVILLE...PINETOWN...AURORA
FERRY TERMINAL...MINNESOTT BEACH FERRY...GOOSE CREEK STATE PARK...
BAYVIEW FERRY TERMINAL...BAYBORO...CHOCOWINITY...ALLIANCE...
ARAPAHOE...AURORA...WASHINGTON PARK...MINNESOTT BEACH...STONEWALL...
VANDEMERE...MESIC AND PANTEGO.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3566 7699 3571 7685 3570 7664 3556 7647
      3551 7672 3551 7664 3539 7658 3543 7673
      3534 7674 3526 7647 3514 7672 3513 7673
      3517 7657 3515 7654 3496 7680 3515 7699
      3525 7690 3542 7719 3555 7709 3574 7717

$$

31
042 
WGUS52 KMHX 090313
FFWMHX
NCC013-137-091130-
/O.EXT.KMHX.FF.W.0010.000000T0000Z-161009T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1113 PM EDT SAT OCT 8 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  PAMLICO COUNTY IN NORTH CAROLINA...

* UNTIL 730 AM EDT SUNDAY

* AT 1104 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
  WIDESPREAD FLOODING ACROSS THE WARNED AREA. DOPPLER RADAR HAS
  ESTIMATED 6 TO 9 INCHES OF RAIN WITH AN ADDITIONAL RAINFALL
  AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. MANY
  ROADS ARE CLOSED...WASHED OUT OR IMPASSABLE. LIFE THREATENING
  FLASH FLOODING WILL CONTINUE THROUGH THE NIGHT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WASHINGTON...RIVER ROAD...BELHAVEN...RANSOMVILLE...PINETOWN...
  AURORA FERRY TERMINAL...MINNESOTT BEACH FERRY...GOOSE CREEK STATE
  PARK...BAYVIEW FERRY TERMINAL...BAYBORO...CHOCOWINITY...ALLIANCE...
  ARAPAHOE...AURORA...WASHINGTON PARK...MINNESOTT BEACH...
  STONEWALL...VANDEMERE...MESIC AND PANTEGO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3566 7699 3571 7685 3570 7664 3556 7647
      3551 7672 3551 7664 3539 7658 3543 7673
      3534 7674 3526 7647 3514 7672 3513 7673
      3517 7657 3515 7654 3496 7680 3515 7699
      3525 7690 3542 7719 3555 7709 3574 7717

$$

31

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 4:43 PM EDT, 43 minutes earlier.

Area forecast discussion, Oct 8, 4:43 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
443 PM EDT Sat Oct 8 2016

.SYNOPSIS...
Hurricane Matthew is forecast to lift along the southeast coast
through this weekend. Please see the latest forecast from the
National Hurricane Center on Hurricane Matthew. Cool high pressure
will build in from the northwest early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 315 PM Sat...

Matthews tropical airmass will spread northeastward through the
evening and peak tonight as Matthew makes his closest approach to
E NC to the south of the Crystal Coast. We are still very
concerned for serious flash flooding and then subsequent river
flooding as tremendous rainfall amounts continue to be forecast by
model suite. We have already seen substantial rainfall across the
coastal plain/sand hills region today. Higher res meso models
indicate an area of intense mesoscale banding developing somewhere
across E NC as intense fgen signature develops due to tropical
system becoming more baroclinic in nature. We can actually see
this type of banding along and near Wilmington at this hour. Still
forecasting 5 to 10 inches of rain across a large area of E NC
with locally higher amounts possible depending on where exactly
heavy mesoscale rain bands develop. The exact track of Matthew
will ultimately determine where the additional rain/banding will
occur. The timing for the very heavy rain rates looks to continue
just inland and migrate to the NE as the system parallels the
coast. Travel will be extremely dangerous and potentially life
threatening tonight as combination of darkness and flash flooding
lead to unseen high water across area roadways.

Another threat is isolated tornadoes. This threat has lifted north
across much of the area as we are now in the NW sector of Matthew.
Strong low level shear and very low LCL's in conjunction with the
instability will lead to potential tornado risk lasting through
this evening before winds turn easterly then northerly bringing an
end to the tornado risk for the entire area by late tonight/early
Sunday morning.

Tropical storm force winds are expected ahead of approaching
Matthew, and then through first half of Sunday as Matthew departs
to the east. Strongest winds on Sunday will be due to high
pressure to the west and departing Matthew to the east creating a
strong northerly pres gradient across the area. This will help
push waters along locations adjacent to the Sounds and Coastal
Waters. Surge and coastal flooding will become an increasing
concern starting this afternoon and lasting through much of
Sunday.

&&

.SHORT TERM /SUNDAY/...
As of 315 PM Sat...Heavy rain will end Sunday morning from west
to east as area of deep lift shifts off the coast. Tropical storm
force winds expected with northerly winds continuing threat for
moderate storm surge concerns and coastal flooding issues. With
the north winds, expect water to push ashore at locations
adjacent to the Sounds. River systems will start to take on the
copious amounts of rainfall and begin to rise across the area.
Deep standing water on roads and properties will continue to be a
concern, along with continuing potential for falling trees due to
combination of saturated soils and and strong wind gusts.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 230 AM Sat...Expecting our first touch of fall as high
pressure builds into the area from the north with cooler and drier
conditions...though uncertainty remains regarding the track of
Matthew next week. Latest 00z GFS/ECMWF guidance shows Matthew
pushing back southward toward Florida and the Bahamas Monday into
Tuesday and lingering through late week. Some coastal showers will
be possible through mid week, but did not make sig changes to
previous forecast. Low level thickness values support highs in the
mid 60s to low 70s Monday, then warming into the low to mid 70s
Tue through Fri. Lows Monday/Tuesday mornings will be in the lower
50s inland to low 60s along the coast...some guidance shows lows
getting into the upper 40s inland Monday and Tuesday mornings,
then warming a few degrees mid to late week. The GFS tries to push
a reinforcing front through the area Thu night.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Short Term /through 18Z Sunday/...
As of 315 PM Saturday, widespread rain will continue to
overspread the region including the TAF sites over the next couple
of hours. Ceilings will be MVFR/IFR and continue through the day
into tonight. Winds will increase as the center of Matthew
advances along the southeast NC coast through the evening with
gusts peaking around 50 knots, mainly KEWN/KOAJ, during the
evening hours. Low-level wind shear will be likely during the
overnight hours as well. Winds will back to the north as Matthew
moves further out to seas tonight. Cigs/vsbys improve early Sunday
as the system begins to exit. Continued gusts on the back end of
the system, gusting upwards of 25-30kts.

Long Term /Sunday through Wednesday/...
As of 230 AM Sat...Widespread sub-VFR conditions early
Sunday...with heavy rain and gusty winds from Hurricane Matthew.
Conditions should gradually improve by Sunday night with
diminishing rain and wind...with pred VFR Mon through Wed.

&&

.MARINE...
Short Term /through Sunday/...
As of 315 PM Sat...Latest buoy obs are showing high seas of 8 to
12 feet. Winds will continue to be southeasterly/easterly and
increase through the afternoon/evening as Matthew approaches.
Seas will correspondingly increase through the day.

Hurricane Warning continues south of Cape Lookout, while Tropical
Storm Warning remains from north of Cape Lookout. The latest 12Z model
suite keeps track of Matthew just south of the Crystal Coast and
Cape Lookout, though any slight northward shift in the track could
impact the current forecast and expected impacts...mainly a
stronger wind field and subsequent higher seas. Regardless of the
track, high seas of 10-20 feet still expected across the marine
domain with waves of 4 to 6 feet for the sounds.

Long Term /Monday through Wednesday/...
As of 230 AM Sat...Strong winds and dangerous seas continue
Monday. NNE winds 25-35 kt Monday with seas 10-18 feet. Then gusty
winds and rough seas will continue into Wednesday as high pressure
tries to build into the area from the west.

&&

.HYDROLOGY...
As of 315 PM Sat...At this time the main threat still looks like
the potential for serious and life threatening flash flooding
mainly across the inland areas. The heaviest rain rates forecast
to fall late this afternoon through tonight, and therefore
combination of darkness and high water across roads, travel will
become dangerous tonight. Storm total rainfall 8-15 inches, with
locally higher amounts possible. WPCs excessive rainfall outlook
has ENC in a HIGH risk. A Flash Flood Watch continues across the
area into Sunday.

Extreme rain amounts and tropical storm force winds will add to
the threat for coastal flooding, which could result in moderate
inundation in some locations. Given the wet ground expect we will
see widespread flooding, especially inland, if this much rain
does fall, which we have already seen across RAH and ILMs CWA. River
flooding will also become a serious concern if these high rainfall
totals materialize...with river forecast points expected to rise
to major levels Sunday into early next week.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ029-044>047-079>081-090>095-098-
     103-104.
     Flash Flood Watch through Sunday afternoon for NCZ029-044>047-
     079>081-090>095-098-103-104.
     Beach Hazards Statement through Sunday evening for NCZ095-098-
     103-104.
     Hurricane Watch for NCZ095-098.
MARINE...Tropical Storm Warning for AMZ130-131-135>137-150-152-154-156.
     Hurricane Warning for AMZ158.
&&

SYNOPSIS...RF/TL
NEAR TERM...TL/LEP
SHORT TERM...TL/LEP
LONG TERM...CQD
AVIATION...CTC/CQD/LEP
MARINE...CQD/TL/LEP
HYDROLOGY...MHX
Hazardous weather outlook, Oct 8, 7:21 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
721 AM EDT SAT OCT 8 2016

NCZ103-091130-
OUTER BANKS DARE-
721 AM EDT SAT OCT 8 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   TROPICAL STORM WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   TROPICAL STORM WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-091130-
OUTER BANKS HYDE-
721 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-091130-
CARTERET-
721 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   TORNADO WATCH.
   FLASH FLOOD WATCH.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLASH FLOOD WATCH.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-094-091130-
CRAVEN-PAMLICO-
721 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-091130-
ONSLOW-
721 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   TORNADO WATCH.
   FLASH FLOOD WATCH.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLASH FLOOD WATCH.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ044-079-080-090-091-091130-
PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-
721 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-045>047-081-091130-
MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE-
721 AM EDT SAT OCT 8 2016

...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ092-091130-
JONES-
721 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 8, 11:59 AM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1159 AM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TROPICAL STORM   NEW RIVER               34.76N  77.41W
10/08/2016                   ONSLOW             NC   ASOS

            ASOS REPORTED WIND GUST OF 49KTS 56 MPH

1000 AM     TROPICAL STORM   FORT MACON              34.70N  76.71W
10/08/2016                   CARTERET           NC   WEATHER FLOW

            FORT MACON WEATHER FLOW REPORTED 38 KTS 44 MPH

1054 AM     TROPICAL STORM   CHERRY POINT            34.92N  76.88W
10/08/2016                   CRAVEN             NC   ASOS

            CHERRY POINT ASOS REPORTED 35 KTS 40 MPH

1122 AM     FUNNEL CLOUD     SNEADS FERRY            34.55N  77.38W
10/08/2016                   ONSLOW             NC   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT REPORTED FUNNEL CLOUD AT SNEADS
            FERRY

&&

EVENT NUMBER MHX1600341 MHX1600342 MHX1600343 MHX1600344

SAAVEDRA
Local storm report, Oct 8, 1:04 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
104 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     TROPICAL STORM   RICHLANDS               34.90N  77.55W
10/08/2016                   ONSLOW             NC   AWOS

            OAJ AWOS REPORTED 47 KTS 54 MPH

1158 AM     TROPICAL STORM   BEAUFORT                34.72N  76.65W
10/08/2016                   CARTERET           NC   ASOS

            BEAUFORT ASOS REPORTED A WIND GUST OF 36 KTS 41 MPH

1200 PM     TROPICAL STORM   CAPE LOOKOUT            34.61N  76.55W
10/08/2016                   CARTERET           NC   C-MAN STATION

            CAPE LOOKOUT STATION REPORTED WIND GUST OF 43 KTS 49
            MPH

1205 PM     FUNNEL CLOUD     NEWPORT                 34.79N  76.86W
10/08/2016                   CARTERET           NC   911 CALL CENTER

            911 CALL CENTER CALLED TO REPORT FUNNEL CLOUD

1205 PM     FUNNEL CLOUD     ATLANTIC BEACH          34.70N  76.74W
10/08/2016                   CARTERET           NC   LAW ENFORCEMENT

            SHERIFF CALLED TO REPORT FUNNEL CLOUD IN ATLANTIC BEACH

1207 PM     FUNNEL CLOUD     MOREHEAD CITY           34.72N  76.73W
10/08/2016                   CARTERET           NC   911 CALL CENTER

            SHERIFF CALLED 911 CENTER TO REPORT A FUNNEL CLOUD JUST
            OVER THE ATLANTIC BEACH BRIDGE

&&

EVENT NUMBER MHX1600345 MHX1600346 MHX1600347 MHX1600348 MHX1600349
MHX1600350

SAAVEDRA
Local storm report, Oct 8, 1:57 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
157 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     TROPICAL STORM   WARSAW                  35.00N  78.09W
10/08/2016                   DUPLIN             NC   911 CALL CENTER

            TREE DOWN ON LANDFILL ROAD... NEAR WARSAW ELEMENTARY
            SCHOOL

1230 PM     TROPICAL STORM   FRISCO                  35.23N  75.61W
10/08/2016                   DARE               NC   ASOS

            HATTERAS ASOS REPORTE A WIND GUST OF 40 KTS 45 MPH

1241 PM     TROPICAL STORM   MOUNT OLIVE             35.58N  76.47W
10/08/2016                   HYDE               NC   911 CALL CENTER

            TREE DOWN NEAR N. DUPLIN HIGH SCHOOL... BLOCKING BOTH
            LANES OF TRAFFIC

0130 PM     TROPICAL STORM   WINTERVILLE             35.53N  77.40W
10/08/2016                   PITT               NC   CO-OP OBSERVER

            CWOP WEATHER INSTRUMENT REPORTED 50 KTS 57 MPH

&&

EVENT NUMBER MHX1600351 MHX1600352 MHX1600353 MHX1600354

SAAVEDRA
Local storm report, Oct 8, 3:04 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
304 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TROPICAL STORM   OCRACOKE                35.10N  75.98W
10/08/2016                   HYDE               NC   WEATHER FLOW

            WEATHER FLOW AT OCRACOKE REPORTED 40 KTS 46 MPH

&&

EVENT NUMBER MHX1600355

SAAVEDRA

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 11:12 PM EDTHurricane WarningMHX36 hr
Oct 8, 11:17 AM EDTTornado WarningMHXOnslow28 min
Oct 8, 11:18 AM EDTFlash Flood WarningMHXCarteret, Craven, Duplin, Greene, Jones, Lenoir and 1 more20 hr
Oct 8, 11:43 AM EDTTornado WarningMHXCarteret32 min
Oct 8, 1:50 PM EDTTornado WarningMHXDuplin12 min
Oct 8, 2:24 PM EDTTornado WarningMHXCarteret36 min
Oct 8, 3:21 PM EDTRiver Flood WarningMHXJones9 days
Oct 8, 4:22 PM EDTRiver Flood WarningMHXPitt10 days
Oct 8, 4:35 PM EDTFlash Flood WarningMHXGreene, Lenoir, Martin, Pitt14 hr
Oct 8, 5:14 PM EDTRiver Flood WarningMHXCraven15 days
Oct 8, 5:22 PM EDTFlash Flood Warning EmergencyMHXDuplin, Lenoir6 hr
Oct 8, 6:13 PM EDTRiver Flood WarningMHXMartin68 hr
Oct 8, 6:27 PM EDTFlash Flood WarningMHXDare, Hyde, Tyrrell, Washington14 hr

Nearby

Flash Flood Warnings in North Carolina, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.